What's new
  • 03/16/2021 Shipping speed seems to be returning mostly to normal now with only a few exceptions.

I'm afraid I may be having a serious health issue that could be Kava related...

David718

Kava Curious
I'm 44yo and in good shape, and active, although less so since the pandemic. Mostly tennis now as gyms are not a fun place with masks,

I've been using Kava for about 2 years. Mostly in the evenings. About 30-60g of very high quality Kava.

I've fractured my Foot playing tennis last May. Recovered and got back to only practice, so not nearly as intense. Maybe only to 60%. After a few moths, I've fractured it again. Same foot but different bone. It's been several moths since then and I continue to be active but cautious. The foot felt 95% there, and last few weeks it's down to 50% well, if that makes sense. I didn't even think to attribute this to Kava, but I've started putting the pieces together and it hit me today there may be a connection.

Being active you have all types of aches. I notice sometimes after drinking Kava the aches get exacerbated.

I know Kava has a drying effect on the skin, I wonder if something could be happening to your body, where your bones get brittle or you're not absorbing nutrients properly. I've had some blood work done, but everything seems to be normal. I was low on vitamin D after 2nd fracture, but not really deficient.

I don't drink alcohol etc, but I do use Kratom. Very little, so I don't think that could be an issue unless a synergistic negative effect.

Any thoughts on this would be hugely appreciated!!!
David
NY
 
Last edited:

ThePiper

Kava Lover
I’d suspect dehydration if you are getting muscle aches or similar sensations. Ive never heard of increased fractures from kava.
 

Ellviis

Kava Curious
Maybe the kava is affecting your body’s healing process? I can’t find the source, but I read somewhere it’s not recommended to use kava immediately after surgery, as it may affect blood clotting, and in turn the healing process.

I found these, maybe, possibly related?


If you cntrl+f on the below page for “blood”, FDA reported somethings. Most likely improper form of kava and such, but:


That’s what I could think of, if it could possibly be related to kava. I don’t think so, but the article I read on clotting may have to do with the healing process? I’ll be searching for it ha
 

David718

Kava Curious
Thank you so much. Both insights are invaluable. I take a medication that could contribute to dehydration. I'll scan those reports as well. Even if it's just for possible relationships to problems.
 
Last edited:

Rami MeloMelo

Berkeley, CA
Kava Vendor
STOP DRINKING KRATOM.

I'd also say to stop drinking kava for a while. Always err on the side of caution with your body and it's reaction to substances. Listen to your body and gut, if you suspect some plant might be playing a role in something, cut it out (or cut back) for a while. Kava in and of itself, I doubt anyway but I'm no doctor, shouldn't have an effect. It does, however, interact with medication, so if you're taking anything it might interact with the way your body processes it, and in turn how it heals. And Kava and Kratom? Yea that's gonna have a lot of powerful interactions.

Lastly, welcome to old age. My sprained ankle takes weeks to heal now. ;)
 

Aceofwands9

Kava Enthusiast
If you think kava is a contributing factor than go ahead and stop. I will add though that the continuing effects of the spanish inquisition have us feel guilty for taking herbs that provide relief and intoxication. Pay attention if you stop to other lifestyle improvements you make at the same time and you can try adding kava back in later while maintaining those improvements if they prove to be effective.
 
Last edited:

jonaspmd

found kava
In trauma they say that a bone never fractures in the same place twice (because of callus forming it is much stronger actually). It would have been very surprising if you would have fractured the same bone, but as you said this is not the case. You have probably read a lot by now about foot stress fractures.

Have you done bone density scan? That's a quick and easy test to see if there are any issues with that. If so, then there could be many underlying factors and you should work with your doctor. If not then I would say just a coincidence.

Regarding kava and healing, although the dermopathy is the only evident effect of kava on healing, I do suspect it extends beyond skin and into GI, and can aggravate gastritis for example, where I have some personal experience. However, this has nothing to do with your case, as you fractured a different bone. If the bone scan is fine, I would say it should put your mind completely at rest.
 
Top